Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Shreveport, LA

March 29, 2000Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 2:51 AM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 2:51 AM CST (08:51 UTC)
Expired
Mar 29, 2000, 3:45 AM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 12 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 3:35 AM CSTHail 1Shreveport, LA
Mar 29, 3:40 AM CSTHail 1.5Shreveport, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290853
SVRSHV
LAC015-017-290945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN LOUISIANA
  BOSSIER PARISH IN LOUISIANA

* UNTIL 345 AM CST

* AT 251 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG THE TEXAS-
  LOUISIANA STATE LINE FROM JUST WEST OF VIVIAN TO SOUTHWEST OF
  GREENWOOD...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   BLANCHARD AT 305 AM CST
   SHREVEPORT AT 315 AM CST
   BOSSIER CITY AT 325 AM CST
   HAUGHTON AT 340 AM CST

THIS THUNDERSTORM WILL PRODUCE HAIL 1 TO 2 INCHES IN DIAMETER AND 
STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...THIS 
IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN LOUISIANA
  BOSSIER PARISH IN LOUISIANA
UNTIL 345 AM CST.

LAT...LON 3295 9403 3257 9403 3224 9403 3237 9376
          3226 9347 3255 9347 3295w 9352

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 28, 10:17 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CST TUE MAR 28 2000

VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY
WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF
OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO
ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND
SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO
TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS...
AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN
TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT
FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT.

VII

.SHV...NONE.

In the hours before

Local storm report, Mar 29, 12:37 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1210 AM    2 N MARSHALL              TX   1.75 INCH HAIL
03/29/00   HARRISON                       HAIL THE SIZE OF GOLFBALLS
                                          COVERING HWY 59 TO A DEPTH
                                          OF 3 INCHES FROM LAW
                                          ENFORCEMENT

1220 AM    8 NE MARSHALL             TX   WIND DAMAGE
03/29/00   HARRISON                       TREES DOWN ACROSS HWY 43
                                          FROM LAW ENFORCEMENT

NNNN
Local storm report, Mar 29, 1:33 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1255 AM    3 W MOUNT VERNON          TX   1 INCH HAIL
03/29/00   FRANKLIN                       HAIL THE SIZE OF QUARTERS
                                          REPORT FROM LAW
                                          ENFORCEMENT

1255 AM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORT FROM KSLA-TV

1255 AM    SHREVEPORT                LA   .88 INCH HAIL
03/29/00   CADDO                          REPORT FROM TRAINED
                                          SPOTTER

0102 AM    BOSSIER CITY              LA   1.75 INCH HAIL
03/29/00   BOSSIER                        HAIL THE SIZE OF GOLFBALLS
                                          AT LIBRARY BENTON ROAD

0105 AM    WINNSBORO                 TX   1.75 INCH HAIL
03/29/00   WOOD                           REPORT FROM LAW
                                          ENFORCEMENT

0120 AM    WINNSBORO                 TX   1 INCH HAIL
03/29/00   WOOD                           COVERING THE GROUND
                                          REPORT FROM PUBLIC

NNNN
Local storm report, Mar 29, 1:44 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 AM    SHREVEPORT                LA   WIND DAMAGE
03/29/00   CADDO                          TREES AND POWER LINES DOWN
                                          IN THE HIGHLAND AREA TREES
                                          DOWN ON HOUSES REPORT FROM
                                          SPOTTERS AND KSLA-TV

NNNN
Local storm report, Mar 29, 2:03 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0130 AM    6 S WINNSBORO             TX   WIND DAMAGE
03/29/00   WOOD                           ROOF DAMAGE REPORT FROM
                                          LAW ENFORCEMENT

0145 AM    PERRYVILLE                TX   1.75 INCH HAIL
03/29/00   WOOD                           HAIL THE SIZE OF GOLFBALLS
                                          COVERING THE GROUND REPORT
                                          FROM LAW ENFORCEMENT

0145 AM    PERRYVILLE                TX   WIND DAMAGE
03/29/00   WOOD                           TREES DOWN REPORT FROM LAW
                                          ENFORCEMENT

0150 AM    GILMER                    TX   1.75 INCH HAIL
03/29/00   UPSHUR                         HAIL THE SIZE OF GOLFBALLS
                                          REPORT FROM LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 2:34 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 AM    BETHLEHEM                 TX   .88 INCH HAIL
03/29/00   UPSHUR                         NICKEL SIZE HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

0200 AM    LONE STAR                 TX   .75 INCH HAIL
03/29/00   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

NNNN
Local storm report, Mar 29, 2:35 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0205 AM    BETHLEHEM                 TX   .88 INCH HAIL
03/29/00   UPSHUR                         NICKEL SIZE HAIL
                                          REPORTED BY LAW
                                          ENFORCEMENT

0200 AM    LONE STAR                 TX   .75 INCH HAIL
03/29/00   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:50 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo40 min
Mar 29, 12:23 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo67 min
Mar 29, 5:12 PM CSTSevere Thunderstorm WarningSHVCaddo63 min
Mar 29, 5:34 PM CSTSevere Thunderstorm WarningSHVBossier71 min
Mar 29, 5:41 PM CSTTornado WarningSHVBossier, Caddo34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.